SmoothieDiet

FDA issues warning about toxic yellow oleander in tejocote root products

The FDA has been investigating certain supplements since September and has found some tejocote root products to be substituted with toxic yellow oleander, which can cause serious reactions and death.

Most of the products are sold online. As of April 4, the Food and Drug Administration had received reports of “adverse events” from people who ingested products labeled as tejocote root. At least one serious event has been reported in relation to Green ELV Nutrition brand Elv Control Herbal Supplement capsules. The capsules have been added to the FDA’s list of products that have been found to have toxic yellow oleander.

“The agency is reminding consumers to avoid these products (certain tejocote root products) because they contain toxic yellow oleander and can cause neurologic, gastrointestinal and cardiovascular adverse health effects that may be severe, or even fatal,” according to the FDA’s warning.

Some of the products have been recalled, but seven suppliers have refused to recall their products. Therefore, the FDA is concerned that products containing toxic yellow oleander remain on the marketplace. The FDA is evaluating additional regulatory pathways to remove all identified products from the marketplace. The agency has the authority to force recalls but it has not imposed such recalls on the identified firms. 

The complete list of products can be found in the chart below.

Some products may have tejocote listed as Crataegus mexicana root or Brazil seed. 

“Yellow oleander is a poisonous plant native to Mexico and Central America and a toxic substance of concern to public health officials. In other words, the tested products that were labeled as tejocote or Brazil seed are actually toxic yellow oleander,” according to the FDA’s warning.

Recommendations

  • The FDA is advising consumers to stop using and dispose of these products.
  • The FDA advises consumers who have taken any of these products of concern to contact their health care provider immediately.  Even if these products have not been used recently, consumers should still inform their health care provider about which product they took, so that an appropriate evaluation may be conducted.
  • Call 9-1-1 or get emergency medical help right away if you or someone in your care has serious side effects from these products.
  • Contact your healthcare provider if you or someone in your care recently ingested these products and have health concerns.
  • Consumers can also contact the state poison control center.

Who to contact

Health care professionals, patients and consumers are encouraged to report complaints and cases of exposure and adverse events to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program.

To report a complaintor adverse eventsuch asillness or serious allergic reaction, you can

FDA’s investigation is ongoing. Additional products may be added to the list.

(To sign up for a free subscription to Food Safety News,click here)


Source link

Discover more from BIPNs

Subscribe to get the latest posts to your email.

Testosil

Written by : Editorial team of BIPNs

Main team of content of bipns.com. Any type of content should be approved by us.

Share this article:

Share your opinion. And leave a reply within the comments from below.


Discover more from BIPNs

Subscribe to get the latest posts to your email.